MAUDE Adverse Event Report: COOK INC BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT; FAD STENT, URETERAL

COOK INC BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT; FAD STENT, URETERAL
Model Number G46439
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a ureteroscopy with laser lithotripsy and ureteral stent placement, a black silicone filiform double pigtail ureteral stent did not slide easily over another manufacturer's guide wire.The stent was able to be placed.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Initial reporter occupation: purchasing.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr, part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Corrected information: h10: relevant information was inadvertently not included in our previous mdr report: this device does not include a wire guide.The cook medical wire guide the customer wanted to use was not available for shipment, so the customer used another manufacturer's wire guide.It¿s cooks assumption that the ease of which the stent slid along the wire guide can be attributed to differences between the cook wire guide and the other manufacturer's wire guide.Cook has concluded that the cause of the complaint can be attributed to customer dissatisfaction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during a ureteroscopy with laser lithotripsy and ureteral stent placement, a black silicone filiform double pigtail ureteral stent did not slide easily over another manufacturer's guide wire.The stent was able to be placed.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Investigation ¿ evaluation : a document-based investigation was performed including a review of complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as an inspection of unused product, visual inspection and functional test of the devices were conducted.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document-based investigation evaluation was performed.The available evidence suggests that the device was manufactured to specification.Eleven unopened black silicone filiform double pigtail ureteral stents from the same lot were returned to cook for evaluation.No damage was noticed on the packaging.Three devices were opened and wired with a 0.038¿ wire guide with no issues.A document-based investigation evaluation was performed.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.No additional customer complaints have been received for this lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.Cook concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed product labeling.The product ifu does not provide the user with information related to reported failure mode.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that the cause of the complaint can be attributed to customer dissatisfaction.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
BLACK SILICONE FILIFORM DOUBLE PIGTAIL URETERAL STENT
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16643312
Report Number1820334-2023-00344
Device Sequence Number12301200
Product Code FAD
UDI-Device Identifier00827002464391
UDI-Public(01)00827002464391(17)251220(10)15132087
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K172017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2025
Device Model NumberG46439
Device Catalogue Number133624-01
Device Lot Number15132087
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer07/24/2023
08/17/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date08/17/2023
08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC SENSOR GUIDE WIRE.
Patient Age60 YR
Patient SexMale